MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660090S
Health Effect - Clinical Codes Bone Fracture(s) (1870); Necrosis (1971)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that ti gamma3® ø10.5x90mm was alleged of issue (implant breakage / u-blade) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history and the risk management file, some of the possible causes for this failure are patient factors like patient¿s general condition (osteoporosis), post operative patient activity and user related like deviation from surgical technique, improper of implant etc.Avascular necrosis is most frequent adverse effects involving the use of internal fracture fixation devices which may be clinically related rather than device related.The correct selection of the fracture fixation appliance is extremely important.Failure to use the appropriate appliance for the fracture condition may accelerate clinical failure.Failure to use the proper component to maintain adequate blood supply and provide rigid fixation may result in loosening, bending, cracking or fracture of the device and/or bone.The correct implant size for a given patient can be determined by evaluating the patient¿s height, weight, functional demands and anatomy.Every implant must be used in the correct anatomic location, consistent with accepted standards of internal fixation.A review of the labeling did not indicate any abnormalities.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.If device is returned or any further information is provided, the investigation report will be reassessed.Remains implanted.
 
Event or Problem Description
At (b)(6) 2014, the u-lag screw was implanted on trochanter fracture.At (b)(6) 2018, the patient fractured the femoral bone trunk at the nursing home.Patient had osteonecrosis of the femoral head and the u-blade was broken and it was left in the pelvis.However, the possibility of the blade moving in the pelvis is low because the patient is elderly and almost bedridden, so the doctor was to follow up as it is.

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8148235
Report Number0009610622-2018-01505
Device Sequence Number1486959
Product Code HSB
UDI-Device Identifier04546540595980
UDI-Public04546540595980
Combination Product (Y/N)N
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2019
Device Catalogue Number30660090S
Device Lot NumberK05602B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;